Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 24, 2019, 6:28 PM CDT for Hidalgo County, Willacy County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2019, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 24, 2019, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 77 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3030 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WUUS54 KBRO 242328
SVRBRO
TXC215-489-250000-
/O.NEW.KBRO.SV.W.0033.190624T2328Z-190625T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
628 PM CDT Mon Jun 24 2019
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
East central Hidalgo County in Deep South Texas...
Western Willacy County in Deep South Texas...
* Until 700 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located near Yturria, or
near Lasara, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Raymondville, Lyford, Lasara, Sebastian, Reber Memorial Library,
Raymondville High School, Raymondville Police Department, Yturria,
Lyford Elementary School and Lyford City Hall.
This includes the following highways...
Interstate Highway 69 E between mile markers 39 and 51.
US Highway 77 between mile markers 758 and 762.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2636 9804 2661 9795 2660 9786 2660 9768
2633 9763
TIME...MOT...LOC 2328Z 348DEG 10KT 2654 9786
HAIL...1.00IN
WIND...60MPH
$$
BRADY1 follow-up statement
906
WWUS54 KBRO 242346
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
646 PM CDT Mon Jun 24 2019
TXC215-489-250000-
/O.CON.KBRO.SV.W.0033.000000T0000Z-190625T0000Z/
Hidalgo TX-Willacy TX-
646 PM CDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL HIDALGO AND WESTERN WILLACY COUNTIES...
At 646 PM CDT, a severe thunderstorm was located near Raymondville
Fire Station, or near Raymondville, moving south at 10 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Raymondville, Lyford, Lasara, Sebastian, Reber Memorial Library,
Raymondville High School, Raymondville Police Department, Yturria,
Lyford Elementary School and Lyford City Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Brownsville.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2633 9763 2636 9804 2661 9795 2660 9786
2660 9768
TIME...MOT...LOC 2346Z 348DEG 10KT 2649 9785
HAIL...1.25IN
WIND...<50MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:37 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 24, 4:37 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 437 PM CDT Mon Jun 24 2019 .SHORT TERM (Tonight through Tuesday Night): The latest BRO/CRP radar imagery shows that the conv boundary to our north is persisting, but is slowing down a bit in forward speed. The overall trend of this boundary will likely determine the conv potential across Deep South TX and the RGV into the evening and overnight hours. LAPS CAPE values remain in the 4000 to 5300 J/KG range mainly along and east of the Intestate 69C corridor. The current convection looks to be firing near this max CAPE values as the boundary continues moving south. The ARW short term guidance appears to be handling this conv the best of the CAMS guidance. The ARW shows this conv boundary sagging steadily southwards this evening and tonight eventually pushing the activity closer to the Rio Grande. This looks reasonable and will go close to this guidance for conv trends over the next 6 to 12 hours. Assuming that the conv complex pushes to the west and south of the Rio Grande later tonight, we may get a lull in the activity as outflow from the conv stabilizes the atms. The conv potential may persist into Tues for the region as a 500 mb trough axis develops/moves into the region from the west. So will maintain chc pops into Tues with decent QPF with the pops trending down into Tues Night. The increasing pops/cld cover and the conv outflow will likely start lowering the temps through tomorrow night. Fortunately, this will likely limit the heat index values for tomorrow afternoon. Will allow the Heat Advisory to expire at 7 pm this evening. .LONG TERM (Wednesday through Monday): Finally, the pattern begins to change in the long term as high pressure builds west of the region by midweek. This will allow for a fairly benign upper level pattern to set up, at least initially. At the surface, high pressure will be in control of our weather here in Deep South Texas allowing for less wind and perhaps a degree or two cooler during the afternoon. With light easterly flow at the surface through the end of the week, expect some convection possibly developing along the sea breeze roughly Thursday through the weekend. That said, the upper levels begin to become a bit more interesting by this weekend as an upper level trough or TUTT moves into the region. With continued weak easterly flow at the surface allowing for the development of a sea breeze front and some upper level support, increased POPs going into next weekend. Vaguely looking into the latter half of next weekend and into the next workweek, it appears a wetter pattern is taking shape across the region as the TUTT remains in place and southerly return flow keeps a very rich low level column in place. This should be enough to help with diurnal development at the very least. && .MARINE (Tonight through Tuesday Night): Surface obs from the lower TX Bay and Gulf waters in addition to ASCAT estimated winds indicate that the conditions across the Bay and Gulf waters have improved somewhat allowing for conditions to drop below SCA levels. Surface ridging over the Gulf of Mex will maintain light to moderate SE surface flow along the lower TX throughout Tues/Tues Night. (Wednesday through Monday): Moderate winds and seas can be expected at the start of the long term, however, as high pressure takes control, surface flow will begin to weaken allowing for a more favorable marine environment that should persist through the upcoming weekend. Cannot rule out some shower and storm development by late week and into the weekend. In response, locally agitated seas can be expected in the strongest convection, though this seems like the exception rather than the rule. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 91 80 93 / 50 40 10 10 BROWNSVILLE 81 93 80 95 / 50 40 10 10 HARLINGEN 80 94 79 97 / 50 40 10 10 MCALLEN 81 96 80 99 / 40 50 10 10 RIO GRANDE CITY 79 96 79 100 / 40 50 20 10 SOUTH PADRE ISLAND 81 86 81 89 / 50 30 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Heat Advisory until 7 PM CDT this evening for TXZ250>255-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...60 Long Term...55 Graphicast/Upper Air...62
Hazardous weather outlook, Jun 24, 4:25 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 425 PM CDT Mon Jun 24 2019 TXZ248>257-351-353-252130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Heat Advisory remains in effect for inland Cameron, Willacy and Kenedy, Hidalgo, Brooks and Starr counties until 7 PM CDT this evening. Dangerous heat indices between 111 and 115 degrees can be expected through early evening. There is a moderate risk of rip currents along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. There is potential for a few strong storms to develop across the northern ranchlands and upper Rio Grande Valley this evening and overnight. If storms develop, isolated strong wind gusts and large hail will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is potential for a few strong storms to develop, mainly across the northern ranchlands and upper Rio Grande Valley on Tuesday. If storms develop, isolated strong wind gusts and large hail will be possible. The rip current risk is expected to remain elevated through mid-week along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-252130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 24, 2:27 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
227 PM CDT Mon Jun 24 2019
TXZ251-351-242015-
Coastal Kenedy TX-Inland Kenedy TX-
227 PM CDT Mon Jun 24 2019
...SPECIAL WEATHER STATEMENT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
Riviera, or near Sarita, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sarita and Kenedy County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2726 9773 2727 9771 2728 9765 2724 9763
2724 9758 2711 9752 2711 9796 2724 9793
2724 9789 2725 9785 2725 9782 2727 9781
2727 9780 2728 9779 2728 9776
TIME...MOT...LOC 1927Z 359DEG 9KT 2728 9778
BRADYSpecial weather statement, Jun 24, 5:37 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
537 PM CDT Mon Jun 24 2019
TXZ252>254-353-242315-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
537 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...NORTHERN
HIDALGO...EASTERN STARR AND WESTERN WILLACY COUNTIES UNTIL 615 PM
CDT...
At 537 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of San Manuel to 8 miles south of
Santa Catarina. Movement was south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hargill, Lasara, San Manuel, Mccook, Linn, Faysville, Puerto Rico,
Red Gate, Santa Catarina and Lasara Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2635 9863 2678 9868 2678 9799 2676 9798
2662 9799 2661 9794 2635 9786
TIME...MOT...LOC 2237Z 001DEG 12KT 2657 9802 2654 9862
BRADYSpecial weather statement, Jun 24, 6:14 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Brownsville TX
614 PM CDT Mon Jun 24 2019
TXZ252-250000-
Starr TX-
614 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR COUNTY UNTIL
700 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of La Victoria, or 10 miles northeast of Garciasville,
moving south at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sullivan City, Garciasville, La Grulla, La Puerta, Alto Bonito, Las
Lomas, La Victoria, Grulla Middle School, Santa Cruz and La Casita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2624 9867 2626 9868 2627 9872 2628 9870
2629 9871 2629 9872 2630 9873 2630 9875
2631 9875 2631 9874 2633 9875 2632 9878
2634 9879 2654 9870 2653 9851 2643 9850
2627 9858 2625 9862 2626 9862 2624 9864
TIME...MOT...LOC 2313Z 014DEG 12KT 2646 9863
BRADYSpecial weather statement, Jun 24, 6:15 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Brownsville TX
615 PM CDT Mon Jun 24 2019
TXZ252-250000-
Starr TX-
615 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR AND
SOUTHEASTERN ZAPATA COUNTIES UNTIL 700 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Falcon, or 8 miles west of El Sauz, moving south at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Roma, Escobares, La Rosita, Roma Creek, Fronton, Roma High School,
Salineno, Garceno, Roma City Hall and Roma City Police Department.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2661 9911 2667 9901 2669 9901 2666 9887
2637 9891 2639 9893 2637 9893 2637 9895
2640 9896 2639 9901 2641 9903 2640 9907
2640 9908 2643 9911 2648 9909 2653 9914
TIME...MOT...LOC 2315Z 014DEG 12KT 2661 9900
BRADYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:33 PM CDT | Small Craft Advisory for Winds | BRO | 8 hr | |
| Jun 24, 4:17 AM CDT | Heat Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 15 hr |
| Jun 24, 2:27 PM CDT | Special Weather Statement | BRO | Kleberg | 48 min |
| Jun 24, 3:09 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Jun 24, 3:20 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 40 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 39 min |
| Jun 24, 4:27 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 48 min |
| Jun 24, 4:34 PM CDT | Tornado Warning | BRO | Kenedy | 26 min |
| Jun 24, 4:45 PM CDT | Areal Flood Advisory | BRO | Kenedy | 2 hr |
| Jun 24, 4:57 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 48 min |
| Jun 24, 4:59 PM CDT | Tornado Warning | BRO | Kenedy, Willacy | 31 min |
| Jun 24, 5:37 PM CDT | Special Weather Statement | BRO | Hidalgo | 38 min |
| Jun 24, 5:40 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 50 min |
| Jun 24, 5:43 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Jun 24, 5:55 PM CDT | Special Marine Warning | BRO | 80 min | |
| Jun 24, 6:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 84 min |
| Jun 24, 6:14 PM CDT | Special Weather Statement | BRO | Starr | 46 min |
| Jun 24, 6:15 PM CDT | Special Weather Statement | BRO | Starr | 45 min |
| Jun 24, 6:20 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 22 min |
| Jun 24, 6:38 PM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 52 min |
| Jun 24, 6:53 PM CDT | Special Marine Warning | BRO | 112 min | |
| Jun 24, 6:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.